Main Menu
Categories Menu

How Common Is Clonazepam Overdose?

How Common Is Clonazepam Overdose?Clonazepam, a muscle relaxant and hypnotic used to treat epileptic seizures, is not very easy to overdose on, as a great amount of it must be taken before the overdose symptoms start to show. However, due to the dependency it quickly builds in the body, a prescription user may think that the dose recommended by his doctor is no longer enough to help him, so he may subsequently raise his own dosage beyond the threshold of what is safe. In addition to those who overdose by accident, prolonged clonazepam use can lead to suicidal thoughts or tendencies. A user who has succumbed to this side effect may begin to take the drug with no intention of stopping, even mixing it with other drugs like methadone or alcohol. Clonazepam can be fatal in conjunction with these substances, so get help today if you abuse clonazepam at all.

Symptoms and Effects of Clonazepam Overdose

Clonazepam overdose can be recognized by the following symptoms:

  • Confusion
  • Dizziness
  • Nausea
  • Difficulty staying awake
  • Dangerously low blood pressure
  • Difficulty breathing
  • Cyclic coma, or periods of unconsciousness alternating with excited, hyperactive states of consciousness

Once a clonazepam user has overdosed, she will need immediate medical attention to flush the drug out of her body. Clonazepam, like other benzodiazepines, tends to stay in the user’s system for a long time and can interact with other drugs even after the initial symptoms have subsided. If an individual attempts to drive a car or perform any other complicated activity while under the influence of clonazepam, she is likely to fall asleep, or at best become so lethargic that she fails to maintain control of herself and causes an accident. If someone is suspected of having taken clonazepam, those who make the discovery should keep her nearby while they summon emergency medical help. Under no circumstances should she be allowed to drive herself to the doctor, or be left alone if she insists that she is fine. Even if there are no lasting physical symptoms, the mental damage that clonazepam causes will make a repeat occurrence highly likely.

Once the immediate danger has been averted, it would be wise for the user to see his doctor as soon as possible to have a different medication recommended. Or patients may request an altogether different treatment method to prevent overdose from happening again.

Finding Help for Clonazepam Overdose

If you or your loved one has overdosed on clonazepam and you fear what may come next in the sequence of events, please call our toll-free helpline. You can ask advice from our counselors who will provide you with practical steps to remove yourself from immediate danger. They can also give you guidance to find lasting recovery treatment. We are ready 24 hours a day to talk with you and offer hope for your situation, so please call today.